MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48328500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screwdriver tip broke off.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assesment; the returned device was confirmed to have its tip fractured upon visual inspection.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.According to the surgical technique, misalignment, excessive pivoting or angulation on the screwdriver while attached to screw can cause damage to the screwdriver and/or screw.A plausible root cause for the tip fracture is ductile overload on the instrument due to excessive pivoting or angulation during insertion.
 
Event or Problem Description
It was reported that the screwdriver tip broke off.

Brand Name
ANCHOR C SCREWDRIVER - STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5877310
Report Number0009617544-2016-00335
Device Sequence Number13576481
Product Code LXH
UDI-Device Identifier07613327267082
UDI-Public(01)07613327267082
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328500
Device Lot Number130336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight91